Top Posters
Since Sunday
p
20
17
C
11
9
8
r
8
m
8
d
7
e
7
d
7
C
7
l
6
New Topic  
wrote...
Posts: 856
Rep: 0 0
2 years ago
A client receiving lithium (Eskalith) for bipolar disorder would be at risk for increased lithium toxicity if it were prescribed with which other medication?

1.   Potassium citrate
2.   There are no drug interactions with lithium (Eskalith).
3.   Diuretics
4.   Sodium bicarbonate
Textbook 

Core Concepts in Pharmacology


Edition: 4th
Authors:
Read 53 times
2 Replies
Replies
Answer verified by a subject expert
wrote...
Posts: 438
Rep: 7 0
2 years ago
Sign in or Sign up in seconds to unlock everything.
2


Rationale 1: Potassium citrate increases the rate of removal of lithium.
Rationale 2: There are many different medications that interact with lithium.
Rationale 3: Diuretics cause an increase in the excretion of sodium and increase the risk for toxicity.
Rationale 4: Sodium bicarbonate increases the rate of removal of lithium.

Global Rationale: Diuretics cause an increase in the excretion of sodium and increase the risk for toxicity. Potassium citrate increases the rate of removal of lithium. Diuretics cause an increase in the excretion of sodium and increase the risk for toxicity. Sodium bicarbonate increases the rate of removal of lithium.
1

Related Topics

wrote...
2 years ago
Now that's how you answer a question!
New Topic      
Explore
Post your homework questions and get free online help from our incredible volunteers.
Learn More
Improve Grades
Help Others
Save Time
Accessible 24/7
  237 People Browsing
 121 Signed Up Today
Your Opinion
Which of the following is the best resource to supplement your studies:
Votes: 54

Previous poll results: What's your favorite coffee beverage?
Related Images
 753
 324
 128